Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 24, 2007, 1:38 PM EDT for Miami-Dade County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2007, 1:38 PM EDT (17:38 UTC)
- Expired
- Jul 24, 2007, 2:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:05 PM EDT | HAIL 0.75 | North Miami, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2283 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 241739 SVRMFL FLC086-241830- /O.NEW.KMFL.SV.W.0111.070724T1738Z-070724T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 138 PM EDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 230 PM EDT * AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EL PORTAL...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... MIAMI BEACH... EL PORTAL... HIALEAH... LIBERTY CITY... AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2588 8011 2596 8021 2580 8032 2577 8016 $$ STRASSBERG
1 follow-up statement
000 WWUS52 KMFL 241810 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT TUE JUL 24 2007 FLC086-241830- /O.CON.KMFL.SV.W.0111.000000T0000Z-070724T1830Z/ MIAMI-DADE FL- 207 PM EDT TUE JUL 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR NORTHEASTERN MIAMI-DADE COUNTY... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIALEAH...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LIBERTY CITY... HIALEAH... BROWNSVILLE... ALLAPATTAH... AND SURROUNDING COMMUNITIES. AT 205 PM...LOCAL LAW ENFORCEMENT REPORTED HAIL UP TO PENNY SIZE AT NORTHEAST 7TH AVENUE AND 124TH STREET. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. CONTINUOUS LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. SEEK SHELTER NOW LAT...LON 2588 8011 2596 8021 2580 8032 2577 8016 $$ STRASSBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:55 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 24, 9:55 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 955 AM EDT TUE JUL 24 2007 .UPDATE...WEAK PRESSURE PATTERN CONTINUES WITH A TROUGH EXTENDING FROM A LOW IN THE NORTHERN GULF TO THE SOUTHWEST SECTIONS OF SOUTH FLORIDA. ALSO WITH SW FLOW, LOTS OF MOISTURE AND INSTABILITY, THAT IS THE REASON FOR THE SCT ACTIVITY OVER THE SW COAST. CIRRUS CANOPY IS SPREADING TO THE EAST COAST WHICH WILL DELAY THE HEATING TODAY. AS THE WEST COAST ACTIVITY DECREASES, THE CANOPY WILL THIN AND THE HEATING WILL INCREASE. EXPECT EAST COAST SEA BREEZE TO FORM AFTER NOON AND DEVELOP SHOWERS AND STORMS AND THEN MOVEMENT WILL BE BACK TO THE EAST COAST. 12Z SOUNDING SHOWS MEAN FLOW TO THE NE AT 9 KNOTS. HAVE KEPT IN 80 POPS FOR NOW BUT IN A FEW HOURS WE MAY HAVE TO TRIM THE SW COAST TO SCT WITH ANOTHER UPDATE. .AVIATION... SCATTERED THUNDERSTORMS CONTINUE TO ROLL ONSHORE ACROSS WEST COAST IN KAPF VICINITY THIS MORNING...AND THIS TREND SHOULD CONTINUE UNTIL MIDDAY/EARLY AFTERNOON HOURS BEFORE LAND HEATS UP AND CONVECTION BEGINS DEVELOPING INLAND FROM KAPF. LAND BREEZE CONTINUES AT MID MORNING AT THE EAST COAST TERMINALS...BUT SEA BREEZE IS ALREADY SHOWING SIGNS OF DEVELOPING AS MIAMI BEACH HAS GONE TO AN ESE WIND. EXPECT ALL EAST COAST TERMINALS TO GO TO ESE BY MIDDAY...AND WITH EXTREME INSTABILITY EXPECT NUMEROUS TSTORMS TO DEVELOP IN VICINITY OF EAST COAST TERMINALS AROUND 17Z OR SO...AND WITH SLOW MOVEMENT COULD REMAIN IN VICINITY OF THE TERMINALS THROUGH EARLY EVENING. CARRIED A TEMPO GROUP FROM 17-21Z IN THE 12Z TAF PACKAGE DUE TO HIGH PROBABILITY OF PRECIP TODAY. && .PREV DISCUSSION... /ISSUED 328 AM EDT TUE JUL 24 2007/ DISCUSSION...CURRENTLY A WEAK TROUGH RUNS SE FROM A WEAK SURFACE LOW OVER THE N GULF OF MEX SE THROUGH S FLA. RADAR INDICATES QUITE A BIT OF CONVECTION OVER THE GULF AND JUST E OF THE TROUGH OVER THE ATLC OFF OF MIAMI-DADE AND BROWARD COUNTIES. A CLOSED UPPER LOW OVER THE N PORTIONS OF THE OH RIVER VALLEY WILL SLOWLY MOVE NORTHWARD INTO THE GREAT LAKES AREA THROUGH FRI WHEN A SHORT WAVE MOVING SE OVER THE RKY MTN RIDGE WEAKENS THE LOW AND SWEEPS THE SYSTEM NE INTO E CANADA. THE MOVEMENT OF THIS CLOSED LOW ALLOWS THE ATLC RIDGE TO REBUILD W OVER S FLA AND INTO THE GULF. OVER THE WEEKEND THE E COAST TROUGH DEEPENS AGAIN WITH THE FLA PENINSULA IN A COL BETWEEN HIGH PRES CENTERED OVER THE GULF AND THE ATLC RIDGE TO THE E. THROUGH THIS FORECAST PERIOD...THE ATMOSPHERE REMAINS QUITE MOIST. THE SURFACE BOUNDARY TODAY AND E/W COAST SEA BREEZES...PROVIDE AMPLE CONVECTION POINTS THROUGH THE PERIOD. INCREASING SE FLOW (E SEA BREEZES TODAY AND WED AND A GENERAL LOW LEVEL EASTERLY FLOW AS THE SURFACE RIDGE BEGINS TO BUILD IN) LEADS TO SOME VEERING WINDS TO LEAD TO SOME STRONG STORMS AGAIN DUMPING LOCALLY HEAVY RAIN AND POSSIBLE WITH GUSTY WINDS. STEERING WINDS WILL BE SW TODAY AND W WED BUT THE ENCROACHING ATLC RIDGE MOVING W WILL SHIFT THE STEERING FLOW TO EASTERLY THU AND FRI BEFORE FLOW INTO THE DEEPENING E COAST TROUGH SHIFTS STEERING TO WESTERLY OVER THE WEEKEND AND INTO EARLY NEXT WEEK. AVIATION...MOSTLY VFR CONDITIONS CAN BE EXPECTED FOR THE REMAINDER OF THE NIGHT AND INTO TUESDAY MORNING. ALTHOUGH A FEW THUNDERSTORMS MAY DEVELOP OVER THE COASTAL GULF WATERS DURING THE EARLY MORNING HOURS AND DRIFT TOWARD SHORE MUCH LIKE THE PREVIOUS FEW NIGHTS... LEFT VCTS IN APF INTO THE EVENING. FOR THE REST OF THE AREA NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTH FLORIDA MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS AND ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. OVERALL WINDS WILL REMAIN ON THE LIGHT SIDE, BUT WINDS MAY BE HIGHER AND ERRATIC IN AND NEAR STORMS. MARINE...WINDS GENERALLY 10 KNOTS OR LESS WITH SEAS MOSTLY LESS THAN 4 FEET THROUGH THE PERIOD. FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 78 89 78 / 80 40 60 30 FORT LAUDERDALE 90 79 89 79 / 80 40 60 30 MIAMI 91 78 90 78 / 80 40 60 30 NAPLES 90 75 92 76 / 80 40 60 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Jul 24, 11:42 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1142 AM EDT TUE JUL 24 2007 FLZ063-066>075-168-172>174-250345- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1141 AM EDT TUE JUL 24 2007 ...NUMEROUS THUNDERSTORMS EXPECTED TODAY... ...SOME STRONG THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ACROSS SOUTH FLORIDA DURING THE MID DAY HOURS AND CONTINUE TO INCREASE IN COVERAGE AND BECOME NUMEROUS BY MID AFTERNOON. THE GREATEST THREAT FROM THESE STORMS IS EXPECTED TO BE FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL, BUT DUE TO THE UNSTABLE ATMOSPHERE AND A SURFACE TROUGH ACROSS THE AREA THERE IS A CHANCE THAT STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP AND PRODUCE THE RISK OF HAIL TO AROUND DIME SIZE AND WIND GUSTS TO AROUND 55 MPH. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE COASTAL WATERS TODAY. WIND: IF STRONG STORMS DO DEVELOP THIS AFTERNOON AND EVENING SOME MAY CONTAIN WIND GUSTS TO AROUND 55 MPH. HAIL: IF STRONG STORMS DO DEVELOP THIS AFTERNOON AND EVENING SOME MAY CONTAIN HAIL TO AROUND DIME SIZE. FLOODING: DUE TO THE AMPLE MOISTURE EXPECTED ACROSS SOUTH FLORIDA TODAY HEAVY RAIN WILL LIKELY RESULT FROM THE NUMEROUS TO WIDESPREAD THUNDERSTORMS. THIS WILL PRODUCE PONDING ON ROADWAYS IN ANY POORLY DRAINED AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE BIGGEST THREAT WILL BE FREQUENT LIGHTNING AND HEAVY RAIN, BUT SMALL HAIL AND GUSTY WINDS MAY BE A CONCERN ON SOME DAYS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 24, 1:19 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 119 PM EDT TUE JUL 24 2007 FLZ073-173-241800- INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL- 119 PM EDT TUE JUL 24 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GOULDS...MOVING NORTH AT 5 MPH. THIS STORM WILL AFFECT... GOULDS... COUNTRY WALK... METRO ZOO... PALMETTO BAY... AND SURROUNDING COMMUNITIES. OTHER THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR AND SOUTHWEST OF HOMESTEAD AND MAY BECOME STRONG AS THEY MOVE INTO THE HOMESTEAD AREA. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STRASSBERG
Special weather statement, Jul 24, 1:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 130 PM EDT TUE JUL 24 2007 FLZ074-173-241815- METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL- 130 PM EDT TUE JUL 24 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OPA-LOCKA. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT... NORTH MIAMI... OPA-LOCKA... BISCAYNE PARK... NORTH MIAMI BEACH... MIAMI SHORES... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:04 PM EDT | Marine Weather Statement | MFL | 56 min | |
| Jul 23, 8:16 PM EDT | Marine Weather Statement | MFL | 59 min | |
| Jul 23, 8:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 23, 8:52 PM EDT | Marine Weather Statement | MFL | 53 min | |
| Jul 24, 11:53 AM EDT | Special Marine Warning | MFL | 67 min | |
| Jul 24, 3:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jul 24, 4:04 PM EDT | Marine Weather Statement | MFL | 56 min | |
| Jul 24, 5:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jul 24, 7:22 PM EDT | Special Marine Warning | MFL | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.